MAUDE Adverse Event Report: SYNTHES GMBH 4.5 CANNULATED SCREW PARTIALLY THRD/40; SCREW, FIXATION, BONE

SYNTHES GMBH 4.5 CANNULATED SCREW PARTIALLY THRD/40; SCREW, FIXATION, BONE
Catalog Number 214.540
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E1 initial reporter facility name: primary children medical center on behalf of intermountain hemophilia thrombosis center.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on november 13, 2023, sales representative received notification from the nurse who was in a case with a spine surgeon who was performing a pars repair in the spine of a patient.The nurse informed the sales representative that a partially threaded 4.5 cannulated screw had broken inside the patient, and that there would be a retained piece of the screw.Retained hardware fragment in patient.Consultant was at a different facility and had no prior use of this case before the nurse in the surgeon's room contacted.Surgery was completed successfully.It is unknown if there was a surgical delay.There was a patient consequences.This report involves one (1) 4.5mm cannulated screw partially threaded/40mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was further reported additional x-rays were taken.The surgeon tried to remove the fragments but was unsuccessful.A surgical delay of 15 minutes was noted.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that 4.5 cannulated screw partially thrd/40 was found broken from the threaded tip.The observed condition can be confirmed, however no postoperative x-rays were provided to confirm the embedded device inside the body.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 4.5 cannulated screw partially thrd/40 would contribute to the complained device issue.Based on the investigation findings a potential cause can be do to unintended force.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5 CANNULATED SCREW PARTIALLY THRD/40
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18257352
Report Number8030965-2023-15292
Device Sequence Number7060034
Product Code HWC
UDI-Device Identifier10886982154163
UDI-Public10886982154163
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214.540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer12/05/2023
01/05/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date12/27/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown